Drug Induced Parkinsonism Caused by the Concurrent Use of Donepezil and Risperidone in a Patient With Traumatic Brain Injuries
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
A 69-year-old male patient with previous history of traumatic brain injury 5 months ago was admitted to the Department of Neuropsychiatry because of aggressive behavior and delusional features. After starting on 2 mg of risperidone per day, his delusion, anxiety, and aggressive behavior gradually improved. Two weeks later, he was given 10 mg of donepezil per day for his mild cognitive impairment. After 6 weeks of admission in the Department of Neuropsychiatry, he showed parkinsonian features including difficulty in walking, decreased arm swing during walking, narrowed step width, scooped posture, bradykinesia, tremor, and sleep disorder. To rule out the primary Parkinsonism, dopamine transporter imaging technique [18F]fluoropropyl-carbomethoxy-iodopropyl-nor-β-tropane positron emission tomography-computed tomography (18F]FP(IT PET-CT)) was performed, and dopamine transporter activity was not decreased. We considered that his parkinsonian features were associated with the combination of risperidone and donepezil. Both drugs were stopped and symptoms rapidly disappeared in several days.
Abstract
A 69-year-old male patient with previous history of traumatic brain injury 5 months ago was admitted to the Department of Neuropsychiatry because of aggressive behavior and delusional features. After starting on 2 mg of risperidone per day, his delusion, anxiety, and aggressive behavior gradually improved. Two weeks later, he was given 10 mg of donepezil per day for his mild cognitive impairment. After 6 weeks of admission in the Department of Neuropsychiatry, he showed parkinsonian features including difficulty in walking, decreased arm swing during walking, narrowed step width, scooped posture, bradykinesia, tremor, and sleep disorder. To rule out the primary Parkinsonism, dopamine transporter imaging technique [18F]fluoropropyl-carbomethoxy-iodopropyl-nor-β-tropane positron emission tomography-computed tomography (18F]FP(IT PET-CT)) was performed, and dopamine transporter activity was not decreased. We considered that his parkinsonian features were associated with the combination of risperidone and donepezil. Both drugs were stopped and symptoms rapidly disappeared in several days.
참고문헌 (10)
- Kim E., "Neuropsychiatric complications of traumatic brain injury : a critical review of the literature(a report by the ANPA Committee on Research)", J Neuropsychiatry Clin Neurosci, 19, pp.106~127 (2007)
- Zhao Q., "Pharmacokinetic and safety assessments of concurrent administration of risperidone and donepezil", J Clin Pharmacol, 43, pp.180~186 (2003)
- Reyes JF., "Concurrent administration of donepezil HCl and risperidone in patients with schizophrenia: assessment of pharmacokinetic changes and safety following multiple oral doses", Br J Clin Pharmacol, 58(Suppl 1), pp.50~57 (2004)
- Brown CS., "Part II : Adverse effects, drug interactions, and costs", Ann Pharmacother, 33, pp.210~217 (1999)
- Daiello LA., "Atypical antipsychotics for the treatment of dementia-related behaviors : an update", Med Health R I, 90, pp.191~194 (2007)
- Takada-Takatori Y., "Roles of nicotinic receptors in acetylcholinesterase inhibitor-induced neuroprotection and nicotinic receptor up-regulation", Biol Pharm Bull, 32, pp.318~324 (2009)
- Maany I., "Adverse interaction of tacrine and haloperidol", Am J Psychiatry, 153, pp.1504~ (1996)
- McSwain ML., "Severe parkinsonian symptom development on combination treatment with tacrine and haloperidol", J Clin Psychopharmacol, 15, pp.284~ (1995)
- Arai M., "Parkinsonism onset in a patient concurrently using tiapride and donepezil", Intern Med, 39, pp.863~ (2000)
- Liu HC., "Extrapyramidal side-effect due to drug combination of risperidone and donepezil", Psychiatry Clin Neurosci, 56, pp.479~ (2002)
